advertisement
Question
Posted by: CatsMum | 2005/07/07

Condom split - the morning after?

I have recently switched pills to Minerva after taking Dianette for 9 years - I started the new pack on the first day of my period which was Saturday and therefore have now been taking the active pills for 6 days however last night me and my boyfriend had sex and the condom we were using for "extra precautions" as recommended by my gynae split - do you think I should get the morning after pill just in case as I really do not want to get pregnant at this time.?

Do I need to get a prescription for the morning after pill and how soon do I need to take it?

Please help as I am really worried..

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

CM,

To start of with, did you immediately swith from Dianne to Minerva, or was there a delay inbetween courses? If you simply switched from one to the other without stopping oral contraceptives (OC) completely inbetween courses, then (if you didn't skip a tablet) there would be no reason to worry or to take the morning-after pill.
If, however, this is the first time in a while that you are taking a OC and this is your first pack, then emergency contraception can be prescribed should a tablet be missed or an unfortunate event such as yours happen during the first 7 active pills, although some debate that it's not needed. Active pills should be restarted 24hours later – Additional precautions (e.g. abstinence or condoms) should be taken for the next seven days.

Morning after pill e.g. Norlevo or E-Gen-c is available over the counter. If you decide to take it, it should be taken within 72 hours of the actual deed, but the sooner the better.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: CatsMum | 2005/07/08

There was a break but only for a few days as I took my last dianette pill on Tuesday (28th June ) and the gynae told me to take my first pill of the new pills Minerva on the first day of my period which was Saturday and therefore an active OC (2nd July)

If I had been continuing with Dianette I would have started taking the pill again on Tuesday (5th) so in fact I have taken the OC a few days early but from what you say I feel that the risk is not that high and really dont want to start messing around with starting over again besides am I right in thinking that at this time in my cycle I am not even ovulating which further reduces my chances of getting pregnant?

Reply to CatsMum

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement